MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH SINGLE USE PLASMA COAGULATION PROBE "AXIAL ARGON PA-211U", 2.3 X 2200 MM; ARGON-ENHANCED ENDOSCOPIC ELECTROSURGICAL ELECTRODE

OLYMPUS WINTER & IBE GMBH SINGLE USE PLASMA COAGULATION PROBE "AXIAL ARGON PA-211U", 2.3 X 2200 MM; ARGON-ENHANCED ENDOSCOPIC ELECTROSURGICAL ELECTRODE
Model Number WA94002A
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 03/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date, this device has not been returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The customer reported to olympus that during an attempt to coagulate an angiodysplasia in the coecum using this single use plasma coagulation probe, the patient's muscles contracted when the foot switch was actuated.The argon probe did not ignite, and no coagulation was achieved on the site.Then a change was made to a new probe, and the same problems occurred at the same spot.It was only when a spot about 5 cm away from the original spot was accessed that ignition and coagulation occurred.In the evening, the patient was then found to have a perforation in the coecum at the first location.Additional information received that the patient had to be operated because of the perforation but is now symptom-free.The probe was checked for intactness and rinsed 2 times before the examination.No abnormalities were found.There were no reports of further patient or user harm associated with this event.Patient identifiers: (b)(6) 1st of 2 probes used.(b)(6) 2nd of 2 probes used.This report is for (b)(6).
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide a correction to b5, e1 and g2 to include information that was inadvertently not included on the initial medwatch.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The patient is currently asymptomatic and has had no follow-up examinations for intestinal problems.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the findings are as follows: the probe did not show any defects or errors.The probe was tested with the standard settings of the generator and with the customer¿s reported settings, with no malfunctions noted.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, the subject device functioned properly during testing and no defects or errors were found.However, the selected settings on the generator and argon plasma unit (apu), and excessive moisture around the probe tip likely negatively affected the activation of the probe.Furthermore, muscle and nerve stimulation (reported by the customer), is one of the known possible side effects that can occur when using the probe in conjunction with a high frequency generator.Depending on the selected setting on the generator, the anatomical conditions of the patient and the sedation, the reported nerve stimulation may occur under certain circumstances.It is recommended to set the power on the generator in the lower range and, if necessary, in an application, to increase the power only in small steps.This supplemental report includes an update to d9 and h3 from the initial medwatch.Also, additional information has been added to h4.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE PLASMA COAGULATION PROBE "AXIAL ARGON PA-211U", 2.3 X 2200 MM
Common Device Name
ARGON-ENHANCED ENDOSCOPIC ELECTROSURGICAL ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16802656
Report Number9610773-2023-01129
Device Sequence Number13930043
Product Code GEI
UDI-Device Identifier14042761083420
UDI-Public14042761083420
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K180200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA94002A
Device Catalogue NumberWA94002A
Device Lot NumberU2112074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2023
Supplement Date Received by Manufacturer04/20/2023
07/03/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date05/12/2023
07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APC DEVICE ECG-300 AND COLOSCOPE FROM OLYMPUS.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown